caret icon Back to all discussions

Endometriosis and Trigger Point Injections

Hello! I was diagnosed with endometriosis 11 months ago via laparoscopic procedure. The last two months I have started to experience more pelvic pain. I am currently taking gabapentin and Orilissa to maintain quality of life and reduce pain associated with endo. My doctor recommended I try “trigger point injections.” These injections are done in the doctor’s office by syringe. The doctor injects Novocain into the abdomen making a circular motion atop a point of pain in the flesh. This is to treat superficial pain. After the injections (I was experiencing two points of pain that day), I felt very little relief and then none at all. I was told by my doctors the pain is typically reduced for a week to a month if successful. Has anyone been suggested or had this treatment performed?

  1. Hi , thanks for joining us and sharing your story! I'm sorry to hear that the trigger point injections (TPIs) didn't help. I have known people with endo that did find them helpful, and came in monthly for injections. But everyone is different, of course. I don't find a lot of research looking at abdominal wall TPIs for endo pain, but one study did find that they can help with general abdominal wall pain (https://www.hindawi.com/journals/cjgh/2005/274181/).
    Do you find that the gabapentin is helpful? Please let us know how things go for you. Sending best wishes! -Audrey (endometriosis.net team)

    1. Gabapentin is definitely helpful for my pelvic pain too! But goodness the side effects like you said. It makes me so sleepy and causes such horrible blurry vision. The first time I took it I was so scared! I didn't realize the side effect would be that bad. I am sorry you are still having headaches with it though 🙁 I do hope if you do the injections, they are helpful for you and that they can find something/a dose that all around makes you feel better. Sending you good thoughts and biggest of hugs. -Kimberli (team member)

    2. oof, it's so hard when the medications have side effects that outweigh the benefits. Headaches are a drag! It sounds like you are still experimenting to find the combination that works best for you. I'm glad you're here--please keep us posted! Sending all good thoughts to you! -Audrey (endometriosis.net team)

or create an account to reply.